Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 13, 2022, 5:38 PM CDT for Fulton County, Knox County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 5:38 PM CDT (22:38 UTC)
- Expired
- May 13, 2022, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL
The radar
The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
358
WUUS53 KILX 132238
SVRILX
ILC057-095-132315-
/O.NEW.KILX.SV.W.0029.220513T2238Z-220513T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
538 PM CDT Fri May 13 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Fulton County in west central Illinois...
Knox County in west central Illinois...
* Until 615 PM CDT.
* At 537 PM CDT, a severe thunderstorm was located over Abingdon, or
12 miles south of Galesburg, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Abingdon around 545 PM CDT.
Other locations in the path of this severe thunderstorm include
Galesburg, Knoxville, Maquon and Gilson.
This includes Interstate 74 between mile markers 40 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 9006 4050 9045 4105 9044 4115 9004
4115 9000
TIME...MOT...LOC 2237Z 238DEG 20KT 4078 9042
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Auten2 follow-up statements
031
WWUS53 KILX 132247
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
547 PM CDT Fri May 13 2022
ILC057-095-132315-
/O.CON.KILX.SV.W.0029.000000T0000Z-220513T2315Z/
Fulton-Knox-
547 PM CDT Fri May 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN FULTON AND KNOX COUNTIES...
At 546 PM CDT, a severe thunderstorm was located over Abingdon, or 9
miles south of Galesburg, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees. Landspout tornadoes could also
occur with these storms.
This severe storm will be near...
Galesburg around 600 PM CDT.
Knoxville around 605 PM CDT.
Maquon and Gilson around 610 PM CDT.
Williamsfield and Victoria around 630 PM CDT.
Other locations impacted by this severe thunderstorm include Snake
Den Hollow, Dahinda, Galesburg Airport, Ellisville, Delong, East
Galesburg, St. Augustine, Middle Grove and Henderson.
This includes Interstate 74 between mile markers 40 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 9006 4050 9045 4105 9044 4115 9004
4115 9000
TIME...MOT...LOC 2246Z 238DEG 20KT 4081 9036
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Auten400
WWUS53 KILX 132324
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
624 PM CDT Fri May 13 2022
ILC057-095-132334-
/O.EXP.KILX.SV.W.0029.000000T0000Z-220513T2315Z/
Fulton-Knox-
624 PM CDT Fri May 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON AND KNOX
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4062 9006 4050 9045 4105 9044 4115 9004
4115 9000
TIME...MOT...LOC 2324Z 238DEG 20KT 4092 9013
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:05 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 13, 3:05 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 305 PM CDT Fri May 13 2022 .SYNOPSIS... Issued at 305 PM CDT Fri May 13 2022 A cold front will approach the area later today. Storms will develop ahead of the front later this afternoon into evening across west-central Illinois. A few of these storms could become strong to severe mainly west of I-55 with damaging winds, large hail, and heavy rainfall being the main threats. Temperatures will remain warm for the start of the weekend, but will gradually cool back to near normal values by early next week. && .SHORT TERM...(through tonight) ISSUED AT 305 PM CDT Fri May 13 2022 Another unseasonably warm day is ongoing out there with temperatures as of 3 PM sitting in the upper 80s to low 90s. After a little relief from very humid conditions the past few days, dewpoints are back on the rise this afternoon especially along and west of I-55. However, east of I-55 dewpoints remain much lower in the 50s. A cold front currently stretched from central Wisconsin southwestward into central Missouri will approach the area later this afternoon into evening. Full sunshine and a moist airmass over the Middle Mississippi River Valley has allowed SBCAPE to build upwards of 2-4k J/kg in southeast Missouri and western Illinois. We remain somewhat capped here locally early this afternoon, but mid- level cooling will help erode this here soon. High resolution guidance suggests most of the storm activity should enter west- central IL sometime between 5-7 PM, though some showers have developed in northwest IL. Weak shear should limit the longevity of storms, with more pulse-like, multicell convection expected. Damaging winds appear to be the main threat, though moderately steep lapse rates will support large hail as well. Heavy rainfall is also a concern with weak steering flow and PWATs between 1.5-1.75". Storm activity should wane closer to midnight as it moves toward the IL River Valley into a less favorable environment. Overnight lows will be mild with values in the 60s expected. && .LONG TERM...(Saturday through Friday) ISSUED AT 305 PM CDT Fri May 13 2022 Upper-level flow remains weak going into the weekend with a blocking pattern still in place. Scattered shower and thunderstorm activity will be possible east of I-55 on Saturday likely firing along any remnant outflow boundaries from this evenings convection. A subtle shortwave trough may come into play by late morning or early afternoon, helping aide storm development. Similar to today, instability will be plentiful with dewpoints in the 60s. However, wind shear will be weak leading to pulse convection. A few strong storms capable of damaging winds, large hail, and heavy rainfall will be the main threats. An upper trough working into southern Canada will finally work to break down the blocking pattern going into Sunday. A bit of energy associated with the trough will roll through the lower Midwest on Sunday, sending a stronger cold front through the area. Another round of strong to severe storms appears possible east of the IL River by the afternoon and evening hours. A slight risk remains in place for this period. Cooler and drier conditions set up for the start of the new week with northwest flow aloft. Occasional chances for showers and storms look to return midweek onward as flow aloft becomes more zonal. Temperatures will gradually warm by the middle to end of next week, with the CPC's 6-10 day outlook showing a 40-60% chance of warmer than normal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CDT Fri May 13 2022 Scattered storms become more likely west of I-55 this evening as a cold front approaches the region. Introduced TEMPO groups at PIA and SPI to account for thunderstorms, with less certainty in storm activity further east. Some of the storms west of the IL River could be strong to severe with damaging winds and hail being the main hazards. Winds around 10 kts or less will persist through today before becoming light and variable overnight. Winds flip around to the northwest by tomorrow, but will still remain light. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, May 13, 3:19 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Fri May 13 2022 ILZ027>031-036>038-040>043-047>053-142030- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected to develop near the Mississippi River late this afternoon, then move east. Some of the storms may be strong to locally severe, especially west of the Illinois River, with damaging winds and large hail being the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, mainly near and east of I-55, and again Sunday afternoon and evening. The best chances for any strong storms will be on Sunday, in areas near and south of I-72. Minor flooding on the Illinois River from Havana to Beardstown will continue for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, with the most likely time frame between 5 pm and 9 pm. ILZ044>046-054>057-061-142030- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move into the area after midnight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, and again Sunday afternoon and evening. Some of the storms may be on the strong side. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-142030- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move into the area after midnight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, and again Sunday afternoon and evening. Severe thunderstorms will be possible on Sunday. Lingering flooding on the Wabash River is expected to subside on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 34 min |
| May 13, 6:23 PM CDT | Special Weather Statement | ILX | Fulton | 37 min |
| May 13, 6:47 PM CDT | Flash Flood Warning | ILX | Schuyler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.